MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a casing/condition (case damage w/moisture) issue.It was reported that the battery compartment was cracked/damaged, which was noticed after swimming while wearing the pump.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the alleged malfunction has the ability to result in a delay in treatment or long term cessation in delivery if the damage impacts the power circuit.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 10/18/2017 - device evaluation: the pump has been returned and evaluated by product analysis on 09/21/2017 with the following findings: during investigation, the battery compartment was found to be cracked from the threads down to the case seal on the side.Moisture corrosion was observed in the battery canister.Unrelated to the original complaint, further investigation revealed the pump was unable to power on, and moisture corrosion was found on the display screen inside the pump.A leak test was performed and failed due to a battery compartment and bolus button leak.The pumps cover was removed, and further moisture corrosion was found on the cgm module, the display screen, and on the printable circuit board.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6758077
Report Number2531779-2017-16735
Device Sequence Number16516813
Product Code OYC
UDI-Device Identifier10840406100105
UDI-Public0110840406100105
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? Yes
Device Age22 MO
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight225